For severe depression Im have a prescription of 5mcg for one week and have a very severe acne in face and neck, like cyst ,very red , and no respond to acne medicine.In the same time i took prozac, The cytomel gave me energy but severe acne too.
Acne is not a known side effect of Cytomel, but it may be causing acne in you. If is is really bothersome please see your doctor. He/She may need to find an alternative antidepressant.
These are the known side effects of Cytomel.
Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Cytomel:
Partial, temporary hair loss in children.
Seek medical attention right away if any of these SEVERE side effects occur when using Cytomel:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); changes in appetite; changes in menstrual periods; changes in weight; chest pain; diarrhea; difficulty breathing; excessive sweating; headache; inability to tolerate warm or hot room/weather conditions; increased heart rate; irregular heartbeat; leg cramps; nervousness; pounding in the chest; shortness of breath; tremor; vomiting.
(Your doctor must have his/her reasons for using this to treat your depression).
Cytomel (liothyronine) is a man-made form of a hormone that is normally produced by your thyroid gland to regulate the body's energy and metabolism. Liothyronine is given when the thyroid does not produce enough of this hormone on its own.
Liothyronine treats hypothyroidism (low thyroid hormone). Liothyronine is also used to treat or prevent goiter (enlarged thyroid gland), and is also given as part of a medical tests for thyroid disorders.
- Cytomel Information for Consumers
- Cytomel Information for Healthcare Professionals (includes dosage details)
- Side Effects of Cytomel (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Jan 2010 • 2 answers
Posted 4 Feb 2013 • 1 answer
Posted 17 Jan 2015 • 2 answers
Posted 12 Sep 2015 • 0 answers
Posted 19 Jan 2016 • 0 answers